Alert archive / Nebraska / Special Weather Statements in 2018
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Aug 6, 2018, 3:11 PM CDT for Merrick County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 3:11 PM CDT (20:11 UTC)
- Expired
- Aug 6, 2018, 3:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Hastings, NE
County Merrick County, NE
The radar
The Grand Island radar (KUEX), 91 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
757
WWUS83 KGID 062011
SPSGID
Special Weather Statement
National Weather Service Hastings NE
311 PM CDT MON AUG 6 2018
NEZ047-048-062045-
Merrick NE-Howard NE-
311 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MERRICK AND SOUTHEASTERN
HOWARD COUNTIES UNTIL 345 PM CDT...
At 310 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Archer to St. Libory to near Cairo.
Movement was east at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Central City, Clarks, St. Libory and Archer.
LAT...LON 4112 9788 4103 9814 4104 9828 4105 9828
4105 9863 4109 9843 4123 9816 4128 9771
TIME...MOT...LOC 2010Z 264DEG 38KT 4119 9817 4110 9837 4105 9860
$$
WeselyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Aug 6, 12:39 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 6, 12:39 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Hastings NE 1239 PM CDT Mon Aug 6 2018 ...Updated for Aviation... .SHORT TERM...(This evening through Tuesday) Issued at 1233 PM CDT Mon Aug 6 2018 Aloft: Complex low-amplitude/zonal flow was over the Nrn USA per RAP analyses...12Z upr-air data and satellite loops. A trof extended from Hudson Bay back to UT...with multiple other smaller embedded trofs. One such trof extended from the Neb Sandhills back into Nrn CO. This trof will move across the CWA early this eve while a stronger trof (currently over MT) slides SE toward the Cntrl Plns as well. This trof will cross SD tonight with its tail end brushing Neb/KS. Amplification of the flow will begin tonight with cyclonic NW flow tomorrow. Surface: A weak cool front was along the Neb/KS border this AM and has been slowly sinking S thru the day. By 00Z this front should be near I-70. The approaching trof will drive this front further S into KS tonight. High pres was currently over the Nrn Rckys. This high will weaken and slide SE behind the front into Neb/KS tomorrow. More on sensible wx later... .LONG TERM...(Tuesday through Sunday) Issued at 340 AM CDT Mon Aug 6 2018 Tuesday: The main upper disturbance will slide through by morning and with it push the remainder of any precipitation south into southern Kansas and Oklahoma. Highs again are expected in the low to mid 80s. Wednesday - Sunday: Expect the remainder of the forecast to be largely dry. The upper pattern is messy with a disturbance just east of the area potentially being cut-off from the upper flow. Surface high pressure will sit east of the area for much of this time. There is some uncertainty with how this upper pattern will evolve, where will the upper disturbance be?, east of the area or further west as earlier guidance indicated. Highs are expected to be in the 80s through the remainder of the forecast. Any precipitation chances do not look to be overly organized and have kept Wed-Sun dry. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Tuesday) Issued at 1239 PM CDT Mon Aug 6 2018 Significant Wx: IFR fog likely 09Z-15Z This afternoon: MVFR stratocu has finally SCT at EAR...but a CIG remains at GRI. There is some uncertainty as to when GRI will become SCT and VFR. There is a slight chance of a brief shwr or tstm. NE winds 10 kt or less. Confidence: Medium Tonight: VFR with no clds at or below 10K ft until areas of fog develop around 09Z. IFR conds currently expected. NE winds under 10 kt become lgt/vrbl. Confidence: Medium Tue thru 18Z: Probably IFR in fog to start. Conds will improve to at least MVFR...but that could last most of the morning. For now did not go that pessimistic...but potential is there. Lgt/vrbl winds become N and remain light. Confidence: Medium && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...Kelley LONG TERM...Billings Wright AVIATION...Kelley
Hazardous weather outlook, Aug 6, 12:46 PM CDT, 2 hours 25 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Hastings NE 1246 PM CDT Mon Aug 6 2018 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 071800- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 1246 PM CDT Mon Aug 6 2018 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Isolated thunderstorms will be possible at any time through early this evening. The risk of thunderstorms will then end over most of south central Nebraska. The greatest chance and coverage of thunderstorms will be tonight...from north central Kansas into the Hebron area. Some of these storms tonight could become severe... with hail up to the size of ping pong balls and damaging winds to 60 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A few lingering thunderstorms may be present Tuesday morning across portions of north central Kansas, but this activity is not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Kelley
In the hours before
Special weather statement, Aug 6, 3:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
311 PM CDT MON AUG 6 2018
NEZ047-048-062045-
Merrick NE-Howard NE-
311 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MERRICK AND SOUTHEASTERN
HOWARD COUNTIES UNTIL 345 PM CDT...
At 310 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Archer to St. Libory to near Cairo.
Movement was east at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Central City, Clarks, St. Libory and Archer.
LAT...LON 4112 9788 4103 9814 4104 9828 4105 9828
4105 9863 4109 9843 4123 9816 4128 9771
TIME...MOT...LOC 2010Z 264DEG 38KT 4119 9817 4110 9837 4105 9860
WeselyThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 11:56 PM CDT | Special Weather Statement | GID | Valley | 34 min |
| Aug 6, 6:36 PM CDT | Special Weather Statement | GID | Howard, Merrick | 39 min |
| Aug 6, 6:41 PM CDT | Severe Thunderstorm Warning | GID | Howard, Merrick, Nance | 49 min |
| Aug 6, 6:59 PM CDT | Tornado Warning | GID | Hamilton, Merrick | 31 min |
| Aug 5, 11:03 PM CDT | Special Weather Statement | GID | Jewell, Mitchell, Osborne, Smith | 42 min |
| Aug 5, 11:44 PM CDT | Special Weather Statement | GID | Jewell, Mitchell, Osborne, Smith | 46 min |
| Aug 6, 2:10 AM CDT | Special Weather Statement | GID | Phillips | 35 min |
Nearby
Special Weather Statements in Nebraska, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.